Alert archive / Iowa / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 162, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 20, 2017, 10:13 PM CDT for Clinton County, Scott County, Iowa; Rock Island County, Illinois. It was in force for 45 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2017, 10:13 PM CDT (03:13 UTC)
- Expired
- Jul 20, 2017, 10:58 PM CDT
- In force
- 45 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clinton County, IA, Scott County, IA, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 23 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 10:14 PM CDT | TSTM WND GST 47 | Davenport Municipal Air, IA | MEASURED ON NWS OFFICE RSOIS. |
| Jul 20, 10:17 PM CDT | TSTM WND DMG | 1 Nnw Davenport, IA | LARGE TREE LIMBS DOWN. |
| Jul 20, 10:19 PM CDT | TSTM WND DMG | 4 Nnw Davenport, IA | TREES DOWN. |
| Jul 20, 10:19 PM CDT | TSTM WND GST 70 | Eldridge, IA | |
| Jul 20, 10:20 PM CDT | HAIL 0.25 | Davenport, IA | JUST NORTH OF KIMBERLY ROAD AND WEST OF DIVISION ST. |
| Jul 20, 10:21 PM CDT | TSTM WND GST 53 | Davenport Municipal Air, IA | NWS OFFICE RSOIS. |
| Jul 20, 10:23 PM CDT | TSTM WND DMG | 4 N Bettendorf, IA | LARGE TREE BRANCH DOWN, BLOCKING SIDEWALK, NEAR I-74 AND I-80 INTERSECTION. PUBLIC REPORT VIA SOCIAL MEDIA. TIME ESTIMATED BY RADAR. |
| Jul 20, 10:29 PM CDT | TSTM WND DMG | Davenport Municipal Air, IA | STRONG WINDS DAMAGED METAL BUILDING |
| Jul 20, 10:29 PM CDT | TSTM WND GST 61 | Davenport Municipal Air, IA | |
| Jul 20, 10:39 PM CDT | TSTM WND DMG | 1 S Princeton, IA | TREE UPROOTED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2392 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 7.0
The text
As transmitted.
759
WUUS53 KDVN 210313
SVRDVN
ILC161-IAC045-163-210415-
/O.NEW.KDVN.SV.W.0162.170721T0313Z-170721T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
1013 PM CDT THU JUL 20 2017
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Northeastern Rock Island County in northwestern Illinois...
Scott County in east central Iowa...
Southeastern Clinton County in east central Iowa...
* Until 1115 PM CDT
* At 1012 PM CDT, a severe thunderstorm was located over Davenport,
moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Clinton, East Moline,
Silvis, Eldridge, Milan, Camanche, Le Claire, Hampton, Port Byron,
Rapids City, Princeton, Long Grove, Cordova, Riverdale, Donahue and
McCausland.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 290 and 306.
Interstate 80 in Illinois between mile markers 1 and 5.
Interstate 74 in Illinois between mile markers 1 and 3.
Interstate 88 between mile markers 1 and 10.
Interstate 280 between mile markers 1 and 2, and between mile
markers 11 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4154 9020 4154 9022 4153 9023 4152 9030
4151 9032 4151 9034 4150 9037 4144 9061
4168 9073 4182 9033 4159 9018 4159 9019
4156 9018
TIME...MOT...LOC 0312Z 248DEG 17KT 4157 9058
HAIL...1.00IN
WIND...60MPH
$$
ERVIN6 follow-up statements
940
WWUS53 KDVN 210322
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1022 PM CDT THU JUL 20 2017
ILC161-IAC045-163-210415-
/O.CON.KDVN.SV.W.0162.000000T0000Z-170721T0415Z/
Rock Island IL-Scott IA-Clinton IA-
1022 PM CDT THU JUL 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHEASTERN ROCK ISLAND...EASTERN SCOTT AND SOUTHEASTERN CLINTON
COUNTIES...
At 1022 PM CDT, a severe thunderstorm was located over Eldridge, or
near Bettendorf, moving northeast at 20 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Clinton, East Moline,
Silvis, Eldridge, Camanche, Le Claire, Hampton, Port Byron, Rapids
City, Princeton, Long Grove, Cordova, Riverdale, Donahue, McCausland
and Low Moor.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 290 and 306.
Interstate 80 in Illinois between mile markers 1 and 5.
Interstate 74 in Illinois between mile markers 1 and 2.
Interstate 88 between mile markers 1 and 10.
Interstate 280 near mile marker 1.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4154 9020 4154 9022 4153 9023 4152 9030
4151 9032 4151 9034 4150 9037 4147 9062
4168 9073 4182 9033 4159 9018 4159 9019
4156 9018
TIME...MOT...LOC 0322Z 230DEG 18KT 4163 9054
HAIL...<.75IN
WIND...70MPH
$$
ERVIN387
WWUS53 KDVN 210334
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1034 PM CDT THU JUL 20 2017
ILC161-IAC045-163-210415-
/O.CON.KDVN.SV.W.0162.000000T0000Z-170721T0415Z/
Rock Island IL-Scott IA-Clinton IA-
1034 PM CDT THU JUL 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHEASTERN ROCK ISLAND...EASTERN SCOTT AND SOUTHEASTERN CLINTON
COUNTIES...
At 1034 PM CDT, a severe thunderstorm was located near Princeton, or
near Bettendorf, moving northeast at 20 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Clinton, East Moline,
Silvis, Eldridge, Camanche, Le Claire, Hampton, Port Byron, Rapids
City, Princeton, Long Grove, Cordova, Riverdale, McCausland, Low Moor
and Carbon Cliff.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 293 and 306.
Interstate 80 in Illinois between mile markers 1 and 5.
Interstate 74 in Illinois between mile markers 1 and 2.
Interstate 88 between mile markers 1 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4154 9020 4154 9022 4153 9023 4152 9030
4151 9032 4151 9034 4150 9037 4147 9062
4152 9064 4172 9062 4182 9033 4159 9018
4159 9019 4156 9018
TIME...MOT...LOC 0334Z 238DEG 18KT 4165 9046
HAIL...<.75IN
WIND...70MPH
$$
ERVIN771
WWUS53 KDVN 210340
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1040 PM CDT THU JUL 20 2017
ILC161-IAC045-163-210415-
/O.CON.KDVN.SV.W.0162.000000T0000Z-170721T0415Z/
Rock Island IL-Scott IA-Clinton IA-
1040 PM CDT THU JUL 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHEASTERN ROCK ISLAND...EASTERN SCOTT AND SOUTHEASTERN CLINTON
COUNTIES...
At 1040 PM CDT, a severe thunderstorm was located over Princeton, or
8 miles northeast of Bettendorf, moving northeast at 25 mph.
HAZARD...70 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect considerable tree damage. Damage is likely to mobile
homes, roofs, and outbuildings.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Clinton, East Moline,
Silvis, Eldridge, Camanche, Le Claire, Hampton, Port Byron, Rapids
City, Princeton, Long Grove, Cordova, Riverdale, McCausland, Low Moor
and Carbon Cliff.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 296 and 306.
Interstate 80 in Illinois between mile markers 1 and 5.
Interstate 74 in Illinois between mile markers 1 and 2.
Interstate 88 between mile markers 1 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4154 9020 4154 9022 4153 9023 4152 9030
4151 9032 4151 9034 4150 9037 4148 9054
4172 9062 4182 9033 4159 9018 4159 9019
4156 9018
TIME...MOT...LOC 0340Z 246DEG 20KT 4168 9039
HAIL...<.75IN
WIND...70MPH
$$
ERVIN606
WWUS53 KDVN 210345
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1045 PM CDT THU JUL 20 2017
ILC161-IAC045-163-210415-
/O.CON.KDVN.SV.W.0162.000000T0000Z-170721T0415Z/
Rock Island IL-Scott IA-Clinton IA-
1045 PM CDT THU JUL 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHEASTERN ROCK ISLAND...EASTERN SCOTT AND SOUTHEASTERN CLINTON
COUNTIES...
At 1045 PM CDT, a severe thunderstorm was located over Princeton, or
10 miles northeast of Bettendorf, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Davenport, Moline, Bettendorf, Clinton, East Moline, Silvis,
Eldridge, Camanche, Le Claire, Hampton, Port Byron, Rapids City,
Princeton, Cordova, Riverdale, McCausland, Low Moor, Carbon Cliff,
Panorama Park and Silvis Heights.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 2.
Interstate 80 in Iowa between mile markers 298 and 306.
Interstate 80 in Illinois between mile markers 1 and 5.
Interstate 88 between mile markers 1 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4154 9020 4154 9022 4153 9023 4152 9030
4151 9032 4151 9034 4150 9037 4149 9050
4173 9058 4182 9033 4159 9018 4159 9019
4156 9018
TIME...MOT...LOC 0345Z 248DEG 17KT 4169 9036
HAIL...<.75IN
WIND...60MPH
$$
ERVIN411
WWUS53 KDVN 210352
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1052 PM CDT THU JUL 20 2017
ILC161-IAC045-163-210415-
/O.CON.KDVN.SV.W.0162.000000T0000Z-170721T0415Z/
Rock Island IL-Scott IA-Clinton IA-
1052 PM CDT THU JUL 20 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR NORTHEASTERN ROCK ISLAND...NORTHEASTERN SCOTT AND SOUTHEASTERN
CLINTON COUNTIES...
At 1052 PM CDT, a severe thunderstorm was located over Cordova, or 10
miles southwest of Clinton, moving east at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Trained weather spotters.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Clinton, Camanche, Le Claire, Hampton, Port Byron, Rapids City,
Princeton, Cordova, McCausland, Low Moor, Rock Creek Marina and
Campground, Folletts, Illiniwek Forest Preserve, Princeton Wildlife
Area, Rock Creek Park, Fishermans Corner and Joslin.
This includes the following highways...
Interstate 80 in Iowa between mile markers 303 and 306.
Interstate 80 in Illinois between mile markers 1 and 5.
Interstate 88 between mile markers 1 and 10.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4154 9020 4154 9022 4153 9023 4152 9030
4151 9032 4151 9034 4154 9035 4157 9042
4176 9047 4182 9033 4159 9018 4159 9019
4156 9018
TIME...MOT...LOC 0352Z 248DEG 17KT 4170 9032
HAIL...<.75IN
WIND...60MPH
$$
ERVIN282
WWUS53 KDVN 210358
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
1058 PM CDT THU JUL 20 2017
IAC045-163-ILC161-210408-
/O.CAN.KDVN.SV.W.0162.000000T0000Z-170721T0415Z/
Rock Island IL-Scott IA-Clinton IA-
1058 PM CDT THU JUL 20 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROCK ISLAND...
NORTHEASTERN SCOTT AND SOUTHEASTERN CLINTON COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
Clinton and Rock Island Counties.
LAT...LON 4154 9020 4154 9022 4153 9023 4152 9030
4151 9032 4151 9034 4154 9035 4157 9042
4176 9047 4182 9033 4159 9018 4159 9019
4156 9018
TIME...MOT...LOC 0357Z 248DEG 17KT 4171 9028
$$
ERVINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:23 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 20, 6:23 PM CDT, 3 hours 50 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
623 PM CDT Thu Jul 20 2017
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 330 PM CDT Thu Jul 20 2017
Quasi-stationary front undulating generally west-to-east acrs
central IA and lingering outflow boundaries on northern fringe of
ongoing heat dome, to be focus of occasional rounds of severe and
heavy rain producing thunderstorms through the first half of the
weekend, before northwest flow brings about a reprieve from the
storms, heat and humidity by early next week. Until then, flooding
rains possible for select areas of the CWA, and resultant river
flooding. Current area more sensitive right now are far northwestern
IL that got hit with heavy rain last night.
&&
.SHORT TERM...(This Evening through Friday)
ISSUED AT 330 PM CDT Thu Jul 20 2017
Tonight...Will keep ongoing heat headlines going through at least
Fri evening, but with temporary bouts of storms and convective
debris producing some passing breaks in the excessive heat.
As for storm chances tonight, see two scenarios unfolding. First one
is in the VCNTY of the above mentioned front acrs central IA along
and south of I80, where LLVL moisture convergence is occurring. This
would be this evening where isolated to sctrd storms could fire, if
the EML can be overcome. The other zone would be along elevated warm
front draped acrs the north half of IA, into northwest IL where CU
field is ongoing. This could be more from mid evening and into the
overnight, early Fri morning hours. Will cover potentials with low
to moderate chance POPS. If storms could get going, despite marginal
shear, a few could be strong with gusty winds and locally heavy
rainfall. Patchy fog possible in pooled sfc DPT fields and light
winds later tonight into early morning.
Friday...Whatever thunderstorm activity lingers out of Thu night into
Fri morning may diurnally wane. This should allow some of the heat
to rebuild, thus the ongoing heat headlines. But some areas to the
north may not recover and stay below true excessive heat criteria.
Then the main from will try to retreat north, possibly adjusting
it's way from northwest of Cedar Rapids, to princeton IL by evening.
This could be the late afternoon focus for more storms. With more
organized storm clusters developing acrs southern MN and looking to
propagate east-southeast along thermal gradient, along with the late
afternoon frontal alignment locally opening up NW IL to more
storms, will issue a Flash Flood watch for the 3 NW IL counties hard
hit by heavy rain last night, Jo Daviess, Stephenson, and Carroll
from 21z Fri through 14z Sat. Strong to severe storms possible Fri
afternoon where they fire. ..12..
.LONG TERM...(Friday Night through Thursday)
ISSUED AT 330 PM CDT Thu Jul 20 2017
Hot & humid with storms and heavy rains with risk of severe into
Saturday...then return to cooler and drier conditions.
Long Term Forecast Confidence Assessment...fair or average with by
far the primary issue is timing, intensity and coverage of
convection abd heavy rainfall Friday night into Saturday AM due to
feedback issues.
Friday night...expect moderate to locally heavy rains over NE 1/2 of
area with retreating warm front and low pressure system with some
portions receiving 1 to 3 inches possible. This in far NE sections
is enough to warrant Flash Flood Watch over NE 3 counties that got
lots of water last 24 hours. Some severe also possible with
damaging winds main risk. Mins of in the lower to middle 70s due
to high dewpoints and clouds are reasonable.
Saturday and Saturday night...another hot and humid day with highs
into lower to middle 90s with heat indices 100 to 105 degrees over
all but far north sections. Some concern POPS may be too low for
later shifts to reassess into Saturday night. Mins in the upper 60s
to lower 70s are expected as drier air starts to move in.
Sunday...Turning a bit cooler and definitely less humid as NW winds
allow for dewpoints to fall through the day. Decent gradient with
lower 80s north to lower 90s south as core of cool air doesn't
arrive until later in the day into Monday.
Sunday night through Tuesday Night...fair with Canadian high
pressure and slightly below normal temperatures with highs 75 to 85
and lows 55 to to 65 and moderately low humidity.
Wednesday through Thursday...near to slightly above normal as higher
moisture and more humid air allows for chances of typical late
summer convection mostly in PM hours.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday Evening)
ISSUED AT 620 PM CDT Thu Jul 20 2017
A low confidence hot and humid forecast remains in place tonight.
Conditions are mainly VFR outside of storms, and that should be
the rule except for a period of light fog early in the morning.
There remains enough confidence that storms will move through the
area in the mid evening to early morning hours to allow for a
tempo wording in forecasts north of Burlington. That said, BRL
has a nearby storm that is slowly moving east as fo 23Z. That
storm could impact the BRL airport, but it also may die quickly
before moving that far east. It is isolated and very slow moving.
ERVIN
&&
.HYDROLOGY...
Issued at 330 PM CDT Thu Jul 20 2017
Rivers...have issued a Flood Watch for points on Rock River due to
last nights widespread heavy rains of 2 to 5+ inches in the basin
averages. If additional widespread heavy rains occur Friday
night...then major flooding is likely in many or all most forecast
points.
Rainfall...area rains very possible in northeast sections could be
locally widespread 2 plus inches. This could result in local flash
flooding issues in areas that received over 2 inches last night.
This is the reason for the Flash Flood Watch in the northeast.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...Heat Advisory until 8 PM CDT Saturday for Benton-Clinton-Jones-
Linn.
Excessive Heat Warning until 8 PM CDT Saturday for Cedar-Des
Moines-Henry IA-Iowa-Jefferson-Johnson-Keokuk-Lee-Louisa-
Muscatine-Scott-Van Buren-Washington.
IL...Heat Advisory until 8 PM CDT Saturday for Bureau-Putnam-
Whiteside.
Excessive Heat Warning until 8 PM CDT Saturday for Hancock-
Henderson-Henry IL-McDonough-Mercer-Rock Island-Warren.
Flash Flood Watch from Friday afternoon through Saturday morning
for Carroll-Jo Daviess-Stephenson.
MO...Excessive Heat Warning until 8 PM CDT Saturday for Clark-
Scotland.
&&
SYNOPSIS...12
SHORT TERM...12
LONG TERM...Nichols
AVIATION...Ervin
HYDROLOGY...NicholsHazardous weather outlook, Jul 20, 3:38 PM CDT, 6 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 338 PM CDT Thu Jul 20 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-212045- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 338 PM CDT Thu Jul 20 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Thunderstorms with strong winds, small hail and torrential rainfall will impact portions of eastern Iowa and northwest Illinois early this morning. Heavy rain falling on areas already saturated from recent storms may lead to localized flash flooding. Later this afternoon and tonight, scattered thunderstorms may redevelop across eastern Iowa and northwest Illinois. These storms will have the potential to produce damaging wind, large hail and torrential rainfall. Area rivers are expected to experience flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Friday through Saturday...several rounds of thunderstorm complexes will push across portions of the outlook area, mainly along and north of Interstate 80. There is the potential for these storms to be severe with damaging winds and large hail. Torrential rainfall is likely with several inches of rain possible in a short time. This could lead to localized flash flooding. However, confidence is low on the timing and exact location of the thunderstorm complexes. Hot and humid conditions can be expected through Saturday. The hotter temperatures should generally occur near and south of Highway 30. Temperatures are expected to push well into the 90s with dewpoints well into the 70s to around 80. This will push heat index values to 105 to 110 every afternoon through Saturday. But cloud cover and storm outflow may bring temporary cool downs to the ambient temperatures, especially north of Highway 30. Heat advisories and excessive heat warnings are in place for northeast Missouri, much of eastern Iowa and west central Illinois through Saturday. Please see the latest National Weather Service statements for details. River flooding impacts could be high, especially on the Rock River if the river basin does receive widespread 2 plus inches of rain. This could result in flooding on the Mississippi River later next week. .SPOTTER INFORMATION STATEMENT...
In the hours before
Local storm report, Jul 20, 8:29 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
829 PM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 PM HAIL 1 W WASHINGTON 41.30N 91.70W
07/20/2017 E0.25 INCH WASHINGTON IA TRAINED SPOTTER
&&
GROSSLocal storm report, Jul 20, 8:39 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
839 PM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM TSTM WND DMG LOCKRIDGE 40.99N 91.75W
07/20/2017 JEFFERSON IA PUBLIC
DOWNED POWER LINES.
&&
GROSSLocal storm report, Jul 20, 9:10 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
910 PM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM FLASH FLOOD MOUNT PLEASANT 40.96N 91.55W
07/20/2017 HENRY IA LAW ENFORCEMENT
NUMEROUS STREETS IN TOWN INUNDATED WITH WATER. ONE
VEHICLE DISABLED BY WATER AND TOWED IN 500 BLOCK OF N.
LINCOLN ST. TIME ESTIMATED.
&&
RP KINNEYLocal storm report, Jul 20, 9:48 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
948 PM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM HAIL MONTPELIER 41.47N 90.80W
07/20/2017 E1.25 INCH MUSCATINE IA TRAINED SPOTTER
&&
RP KINNEYLocal storm report, Jul 20, 9:58 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
958 PM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 AM HEAVY RAIN 3 NNE STOCKTON 42.39N 89.98W
07/20/2017 M2.69 INCH JO DAVIESS IL CO-OP OBSERVER
&&
GROSSLocal storm report, Jul 20, 10:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1000 PM CDT THU JUL 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TSTM WND GST MOUNT PLEASANT MUNICIPA 40.95N 91.52W
07/20/2017 M56.00 MPH HENRY IA AWOS
0709 PM HAIL MOUNT PLEASANT 40.96N 91.55W
07/20/2017 E1.00 INCH HENRY IA AMATEUR RADIO
TIME ESTIMATED FROM RADAR.
0711 PM HAIL MOUNT PLEASANT 40.96N 91.55W
07/20/2017 M0.25 INCH HENRY IA TRAINED SPOTTER
VERY HEAVY RAIN FALLING AS WELL.
0711 PM TSTM WND GST MOUNT PLEASANT 40.96N 91.55W
07/20/2017 E60.00 MPH HENRY IA TRAINED SPOTTER
0711 PM TSTM WND DMG MOUNT PLEASANT 40.96N 91.55W
07/20/2017 HENRY IA TRAINED SPOTTER
LARGE TREE BRANCH DOWN IN TOWN NEAR MCDONALDS.
0716 PM FLASH FLOOD MOUNT PLEASANT 40.96N 91.55W
07/20/2017 HENRY IA TRAINED SPOTTER
TORRENTIAL RAIN WITH WATER GETTING INTO HOTEL BUILDING IN
TOWN.
0723 PM TSTM WND DMG MOUNT PLEASANT 40.96N 91.55W
07/20/2017 HENRY IA TRAINED SPOTTER
DUMPSTER FLIPPED OVER AND A FENCE DOWN NEAR HOTEL.
0728 PM TSTM WND DMG MOUNT PLEASANT 40.96N 91.55W
07/20/2017 HENRY IA PUBLIC
LARGE BARN BLOWN OVER...REPORT VIA KWQC FACEBOOK.
0740 PM HEAVY RAIN 4 W MOUNT PLEASANT 40.96N 91.62W
07/20/2017 M3.75 INCH HENRY IA PUBLIC
RAIN FELL IN PAST 1 HOUR.
0740 PM TSTM WND GST 4 W MOUNT PLEASANT 40.96N 91.62W
07/20/2017 M55.00 MPH HENRY IA PUBLIC
0740 PM HAIL 4 W MOUNT PLEASANT 40.96N 91.62W
07/20/2017 M0.88 INCH HENRY IA PUBLIC
0750 PM TSTM WND DMG 1 N MOUNT PLEASANT 40.97N 91.54W
07/20/2017 HENRY IA TRAINED SPOTTER
LARGE ROAD DETOUR SIGN FLIPPED OVER ALONG WITH A PIECE OF
FENCE BLOWN DOWN.
0753 PM HAIL 1 NW MOUNT PLEASANT 40.97N 91.56W
07/20/2017 E0.25 INCH HENRY IA TRAINED SPOTTER
0811 PM HAIL 1 W WASHINGTON 41.30N 91.70W
07/20/2017 E0.25 INCH WASHINGTON IA TRAINED SPOTTER
0815 PM HAIL WASHINGTON 41.30N 91.69W
07/20/2017 M0.50 INCH WASHINGTON IA AMATEUR RADIO
0830 PM FLASH FLOOD MOUNT PLEASANT 40.96N 91.55W
07/20/2017 HENRY IA LAW ENFORCEMENT
NUMEROUS STREETS IN TOWN INUNDATED WITH WATER. ONE
VEHICLE DISABLED BY WATER AND TOWED IN 500 BLOCK OF N.
LINCOLN ST. TIME ESTIMATED.
0832 PM TSTM WND DMG LOCKRIDGE 40.99N 91.75W
07/20/2017 JEFFERSON IA PUBLIC
DOWNED POWER LINES.
0940 PM HAIL MONTPELIER 41.47N 90.80W
07/20/2017 E1.25 INCH MUSCATINE IA TRAINED SPOTTER
&&
GROSSThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 7:05 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry | 40 min |
| Jul 20, 7:37 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson | 53 min |
| Jul 20, 7:56 PM CDT | Flash Flood Warning | DVN | Henry, Jefferson | 6 hr |
| Jul 20, 8:27 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Jefferson | 46 min |
| Jul 20, 8:45 PM CDT | Severe Thunderstorm Warning | DVN | Louisa, Muscatine | 31 min |
| Jul 20, 8:58 PM CDT | Flash Flood Warning | DVN | Henry, Jefferson, Louisa, Muscatine, Washington | 6 hr |
| Jul 20, 9:44 PM CDT | Severe Thunderstorm Warning | DVN | Muscatine, Scott | 46 min |
| Jul 20, 9:46 PM CDT | Severe Thunderstorm Warning | DVN | Jefferson, Keokuk, Washington | 30 min |
| Jul 20, 10:39 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Scott | 35 min |
| Jul 20, 11:39 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Keokuk | 27 min |
| Jul 21, 12:40 AM CDT | Special Weather Statement | DVN | Cedar, Johnson, Muscatine | 65 min |
| Jul 21, 1:27 AM CDT | Special Weather Statement | DVN | Scott | 63 min |
| Jul 21, 5:10 AM CDT | Special Weather Statement | DVN | Buchanan, Cedar, Jones, Linn | 65 min |
| Jul 21, 2:56 PM CDT | River Flood Watch | DVN | Delaware, Jones | 67 hr |
| Jul 21, 2:56 PM CDT | River Flood Watch | DVN | Jackson | 4 days |
| Jul 21, 2:56 PM CDT | River Flood Watch | DVN | Buchanan, Linn | 5 days |
| Jul 21, 3:51 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson, Washington | 54 min |
| Jul 21, 4:39 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson | 66 min |
| Jul 21, 4:49 PM CDT | Tornado Warning | DVN | Johnson | 56 min |
| Jul 21, 5:01 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Jones, Linn | 59 min |
| Jul 21, 5:16 PM CDT | Flash Flood Warning | DVN | Cedar, Johnson, Jones, Linn | 6 hr |
| Jul 21, 5:24 PM CDT | Severe Thunderstorm Warning | DVN | Dubuque | 37 min |
| Jul 21, 5:39 PM CDT | Tornado Warning | DVN | Cedar, Johnson, Muscatine | 51 min |
| Jul 21, 6:10 PM CDT | Tornado Warning | DVN | Muscatine | 50 min |
| Jul 21, 6:50 PM CDT | Special Weather Statement | DVN | Clinton, Scott | 55 min |
| Jul 21, 12:29 AM CDT | Special Weather Statement | DVN | Putnam | 31 min |
| Jul 21, 2:25 AM CDT | Special Weather Statement | DVN | Bureau, Henry | 65 min |
| Jul 21, 5:50 PM CDT | Special Weather Statement | DVN | Stephenson | 40 min |
| Jul 21, 6:15 PM CDT | Severe Thunderstorm Warning | DVN | Stephenson | 45 min |
| Jul 21, 6:56 PM CDT | Special Weather Statement | DVN | Henry, Mercer | 64 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2017Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.